Illinois, 2013

Heavy Snow in Illinois, February 7 to 8, 2013

February 7 to 8, 2013 · NWS LOT · 2 events in 2 counties and zones

A snow storm dropped heavy snow across portions of far northeastern Illinois. Snow began falling mid-morning on February 7th and persisted until just after midnight that evening.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A snow storm dropped heavy snow across portions of far northeastern Illinois. Snow began falling mid-morning on February 7th and persisted until just after midnight that evening. With Lake Michigan enhancing snow totals, portions of Lake County received 6 to 10 inches of snow while McHenry County received 6 to 8 inches. Storm total snow amounts include 9.6 inches one mile west of Beach Park; 8.8 inches one mile south-southwest of Lake Villa; 8.2 inches two miles southeast of Fox Lake; 8.1 inches two miles north of Spring Grove; 8.0 inches five miles northwest of Woodstock; 7.9 inches two miles north of Waukegan; 7.8 inches two miles west of Gurnee; 7.3 inches one mile north of Hawthorn Woods; 7.1 inches two miles west-northwest of Bull Valley; 7.1 inches in Mundelein; 6.7 inches in Hebron; 6.7 inches one mile west-northwest of Wonder Lake; 6.5 inches in Lake Zurich; 6.4 inches one mile south of Highwood; and 6.2 inches two miles southeast of Lakemoor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 7, 6:06 AM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Feb 7, 6:06 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
606 AM CST THU FEB 7 2013

.DISCUSSION...
553 AM CST

PRECIPITATION HAS OVERSPREAD NORTHERN IL EARLY THIS MORNING WITH
TEMPERATURES INITIALLY ABOVE FREEZING. AS PRECIPITATION BECAME A
LITTLE STEADIER...TEMPERATURES HAVE FALLEN TO OR A DEGREE BELOW
FREEZING. THIS HAS RESULTED IN FREEZING RAIN BEING REPORTED ACROSS
MANY OF MY FAR NORTHEAST ILLINOIS AREAS...MAINLY ALONG AND NORTH
OF I-88. THUS HAVE OPTED TO HOIST A FREEZING RAIN ADVISORY UNTIL
10 AM...WHICH IS THE TIME THAT TEMPS SHOULD PUSH ABOVE THE
FREEZING POINT WITH RISING DEW POINTS. PRECIPITATION AT THAT POINT
SHOULD TRANSITION OVER TO ALL RAIN.

BEACHLER

&&

.PREV DISCUSSION...
337 AM CST

VERY DYNAMIC AND CHALLENGING WEATHER SYSTEM CONTINUES TO SLIDE EAST
FROM THE CENTRAL PLAINS TODAY. SFC TEMPS HAVE REMAINED MILD
OVERNIGHT IN THE LOW/MID 30S...WITH DEW POINTS HOVERING AROUND 30
DEG IN MANY LOCATIONS. IR IMAGERY INDICATES CONSIDERABLE CLOUD
COVER...WITH THE COLDEST CLOUDS ORIENTED FROM CENTRAL IOWA NORTHEAST
THROUGH CENTRAL WISCONSIN INTO NORTHERN LOWER MICHIGAN. EARLY THIS
MORNING CONSIDERABLE LIGHTING WAS NOTED ACROSS KANSAS AND CENTRAL
MISSOURI...INDICATING THAT CONSIDERABLE LIFT/UPGLIDE WAS OCCURRING
IN THIS AREA. IN ADDITION TO THE THUNDERSTORM ACTIVITY UPSTREAM OF
NORTHERN IL/NORTHWEST IN...WAS TEMPS IN THE LOW/MID 40S ACROSS
SOUTHCENTRAL IOWA EARLY THIS MORNING. WARM/MOIST AIR CONTINUES TO BE
TRANSPORTED NORTH FROM THE WESTERN GULF OF MEXICO AHEAD OF THE
SHORTWAVE...WHICH WILL PLAY A LARGE ROLE IN KEEPING THE BULK OF THE
PRECIP AT THE ONSET AS LIQUID. HOWEVER...A FEW SITES CONTINUE TO
SHOW TEMPS AROUND THE FREEZING MARK. THUS IT IS CONCEIVABLE THAT A
BRIEF PERIOD OF FZRA MAY OCCUR EARLY THIS MORNING. REGIONAL RADAR
MOSAIC EARLY THIS MORNING SHOWS A SLUG OF PRECIP SLIDING EAST ACROSS
NORTHCENTRAL IL/FAR WESTERN IL...HOWEVER SFC OBS INDICATE THIS IS
VERY LIGHT AND IN SOME LOCATIONS NOT REACHING THE GROUND.

THE FOCUS TURNS TOWARDS WHAT WILL TRANSPIRE BY MID-MORNING
ACROSS THE CWFA. THE GREATEST FOCUS FOR P-TYPE CONCERNS CONTINUES TO
BE ALONG AND NORTH OF A ROCKFORD TO WAUKEGAN LINE. GUIDANCE HAS
STRUGGLED WITH THE ANALYSIS AND FORECAST FIELDS OF SFC TEMPS WITH A
COLD BIAS...THUS HAVE OPTED TO MAINTAIN A SLIGHTLY WARMER TREND.
SREF 2M TEMP PLUMES CONTINUE TO SHOW MINIMAL SPREAD WITH THE TEMPS
TDY...HOWEVER APPROXIMATELY 2-3 DEG TOO COOL. CONSIDERABLE
CORRECTIONS CONTINUE TO TAKE PLACE EVEN AT HOUR ZERO AHEAD OF THIS
SYSTEM...HOWEVER SOME CONSISTENCY HAS BEEN NOTED IN THE LACK OF AN
EASTERLY LLVL JET AT 850MB. THE U-WIND ANOMS HAVE CONTINUED TO BE
POSITIVE FROM THE SW AT 20-30KTS...INDICATING AN EFFICIENT TRANSPORT
OF PARCELS FROM SW TO NE. THE WAVE REMAINS OPEN...HOWEVER SHOULD
BEGIN TO AMPLIFY WITH TIME. THE PATH OF THE 850/925MB LOWS ARE
SIMILAR AMONGST THE EC/NAM IN TIME PUSHING FROM WEST TO EAST ACROSS
THE NORTHERN THIRD OF THE CWFA MIDDAY. JUST TO THE NORTH OF THIS
PATH APPEARS TO BE THE FAVORED REGION FOR P-TYPE CONCERNS AND
ACCUMULATING SNOW POTENTIAL. THE 540M THICKNESS LINE IS JUST NORTH
OF RFD...STRETCHING SLIGHTLY SOUTHEAST OF WAUKEGAN FOR MUCH OF THE
DAY.

AS MOISTURE CONTINUES TO FEED NORTHEAST AHEAD OF THE 500MB TROUGH
AXIS...AND PRECIP OVERSPREADS THE AREA...EXPECT DYNAMIC COOLING TO
SLOWLY OCCUR ACROSS THE FAR NORTHERN CWFA INTO SOUTHERN WISC. THIS
SHOULD ALLOW A SLOW TRANSITION OVER TO A RAIN/SNOW/SLEET MIX. AT
THIS TIME ACCUMS HAVE FOCUSED FURTHER NORTH ACROSS THE STATELINE IN
SOUTHERN WISC. SREF PLUMES FOR RFD SUGGEST A 70% PROB OF FZRA/RA AT
ONSET TRENDING TO RA...THEN ARND 21-00Z 80% LIKELIHOOD OF SN.
FURTHER EAST AT UGN THE PROB OF SN IS SLIGHTLY HIGHER AND EARLIER.
THEN BY 00Z PRECIP TYPE SHUD SWITCH OVER TO ALL SN FROM WEST TO EAST
AS COOLER AIR STEADILY ADVECTS INTO THE CWFA. SOUNDINGS ARE NOT MUCH
ASSISTANCE AT THIS TIME...GIVEN THE POOR INITIALIZATION.

SNOW ACCUMS WILL ALSO BE A CHALLENGE...IF INDEED IT DOES SNOW AND
CAN ACCUMULATE. WITH THE HIGH DEW PTS HOVERING ARND THE FREEZING
MARK IT WILL BECOME A CHALLENGE. AT THIS TIME HAVE OPTED TO TRIM
BACK SNOW ACCUMS TO A 1-2" RANGE...WITH A FOCUS ACROSS MCHENRY/LAKE
COUNTIES. HOWEVER IF THE DYNAMIC COOLING CAN TAKE PLACE
EARLIER...AND THE FGEN BAND COULD CRANK OUT HIGHER ACCUMS. VERY
DIFFICULT TO PULL THE CURRENT ADVISORY...AND AT THE SAME TIME
DIFFICULT TO EXPAND THE ADVISORY FURTHER WEST. SO AT THIS TIME WILL
LEAVE HEADLINES AS IS.

CONFIDENCE IN TEMPERATURES...HIGH.

CONFIDENCE IN ACCUMULATING SNOWFALL...LOW.

CONFIDENCE IN PRECIP CHANGE TIMING...LOW.

TONIGHT THROUGH FRIDAY...

500MB TROUGH AXIS PIVOTS OVERHEAD AND PUSHES NORTHEAST TOWARDS THE
EASTERN GREAT LAKES EARLY FRI. 850MB/SFC LOW CONTINUES TO DEVELOP
DOWNSTREAM OF OUR AREA...WITH A DRY WEDGE ADVERTISED BY GUIDANCE
ARRIVING ARND 06-09Z. THIS SHUD AID IN SHUTTING OFF THE
PRECIP...WHICH BY 00Z FRI SHUD BE ALMOST ALL LGT SNOW. SOME
WRAP-AROUND MOISTURE CONTINUES TO BE NOTED BY THE OPERATIONAL
SOLUTIONS...THUS HAVE CONTINUED MENTION OF SOME LIGHT SNOW OR
FLURRIES ACROSS ALONG THE BACKSIDE OF THE BETTER PRECIP SHIELD.

ANTI-CYCLONIC FLOW QUICKLY BUILDS IN FOR FRI...ERODING ANY REMAINING
LLVL MOISTURE. WINDS TURN NORTHEAST FOR A PERIOD FRI WHICH COULD
PULL SOME MOISTURE OFF OF LAKE MICHIGAN...ALTHOUGH THIS LOOKS VERY
MARGINAL. THUS HAVE CONTINUE WITH A DRY FORECAST. 850MB THERMAL
TROUGH REMAINS OVERHEAD AT -4 TO -6 DEG C FRI KEEPING AFTN MAX TEMPS
MAINLY IN THE LOW/MID 30S. THE FLOW REMAINS PROGRESSIVE WITH HEIGHTS
INCREASING UPSTREAM OF THE CWFA FRI AFTN/EVE. PRIOR TO THE MID-LVL
RIDGING ARRIVING...THE SFC RIDGE WILL BECOME CENTERED OVER THE CWFA
FRI NIGHT. THIS SHUD ALLOW SFC TEMPS TO RADIATE INTO THE TEENS/LOW
20S. LIGHT WINDS AND RECENT RAINFALL FROM THURSDAY COULD SET THE
STAGE FOR PATCHY FOG DEVELOPING FRI NIGHT.

CONFIDENCE...HIGH.

SATURDAY THROUGH WEDNESDAY...
500MB RIDGING PUSHES OVERHEAD FOR SAT/SUN AS A DEEP TROUGH CONTINUES
TO DIG INTO THE FOUR-CORNERS REGION. AS THIS UPSTREAM TROUGH BECOMES
AMPLIFIED...THE WESTERN GULF OF MEXICO WILL OPEN UP WITH ABUNDANT
MOISTURE STREAMING NORTH ACROSS THE OZARKS INTO THE WESTERN GREAT
LAKES SUN. GUIDANCE HAS CONTINUED TO INDICATE THAT AFTER A DRY
SAT...SUN WILL BE WET. THIS SYSTEM ON SUN APPEARS TO BE VERY ROBUST
BASED ON LATEST GUIDANCE...WITH MINIMAL SPREAD BEING NOTED AMONGST
THE ENSEMBLE MEMBERS. AT THIS TIME HAVE HELD OFF ON INCLUDING
CONVECTION IN THE FORECAST FOR SUN...WOULDN/T BE SURPRISED TO SEE
THIS ADDED OVER TIME. TEMPS SUN SURGE AHEAD OF THE SYSTEM...WITH
MID/UPR 40S LOOKING PROBABLE. COULD EVEN SEE TEMPS TOUCH 50 DEG IN A
FEW LOCATIONS OF OUR SOUTHERN CWFA.

THEN COOLER AIR WILL RETURN FOR THE START OF NEXT WEEK...WITH TEMPS
RETURNING TO SEASONAL CONDITIONS IN THE 30S.

CONFIDENCE...HIGH.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

* LIGHT RAIN AND PERIODS OF FREEZING RAIN UNTIL ARND 14Z...THEN
  PREVAILING RAIN THROUGH EARLY EVENING.

* RAIN MIXING WITH SNOW EARLY EVENING...THEN LIGHT SNOW THROUGH
  LATE EVENING...THEN TAPERING OFF TO FLURRIES OVERNIGHT.

* CIGS TO FALL TO MVFR EARLY THIS MORNING WITH IFR LIKELY BY
  MIDDAY WITH LIFR CIGS POSSIBLE THIS AFTERNOON/EVENING.

KREIN

//DISCUSSION...UPDATED 12Z...

AT 11Z...TEMPERATURES ACROSS NRN IL/NWRN IN WERE 32-36F WITH EVEN
WARMER AIR OVER UPSTREAM OVER CNTRL IL AND INTO MO. WITH THE
TEMPERATURES HOVERING NEAR THE FREEZING POINT...IN LOCATIONS WHERE
PCPN HAS NOT ALREADY BEGUN...THE INITIAL ONSET OF PCPN WILL START
AS SOME LIGHT SLEET...BUT SHOULD QUICKLY CHANGE OVER TO RAIN AND
FREEZING RAIN.

THE WARMER AIR ALOFT OVER THE COOLER AIR AT THE SFC SHOULD WORK
DOWN TO THE SFC BY ARND 14Z...ENDING ANY ADDITIONAL FREEZING RAIN
POTENTIAL. THE RAIN SHOULD PERSIST THROUGH THE REAMINDER OF THE
AFTERNOON...BUT AS WINDS GRADUALLY BECOME EASTERLY...EXPECT THAT
CIGS WILL LOWER TO IFR...AND POSSIBLY LIFR...LEVELS BY THIS
AFTERNOON. THE RAIN AND IFR/LIFT CIGS WILL PERSIST UNTIL LATER
THIS EVENING WHEN A SFC LOW WILL PASS JUST SOUTH OF THE
TERMINALS...TURNING WINDS NLY-NWLY...DRAWING COOLER AIR INTO THE
AREA AND CHANGING THE RAIN OVER TO SNOW. LIGHT SNOW SHOULD PERSIST
FOR A SHORT TIME...UNTIL TAPERING OFF TO FLURRIES. AS THE COOLER
AIR WORKS INTO THE AREA...CIGS SHOULD SLOWLY IMPROVE TO MVFR
OVERNIGHT TONIGHT AND INTO TOMORROW MORNING.

KREIN

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

* MEDIUM CONFIDENCE IN INITIAL PRECIPITATION TYPE THIS MORNING...
  BUT HIGH CONFIDENCE IN PRECIP CHANGING OVER TO ALL RAIN BY
  LATE MORNING AND REMAINING ALL LIQUID THROUGH THE AFTERNOON.

* MEDIUM CONFIDENCE IN THE TIMING OF RAIN CHANGING OVER TO
  RASN...AND SN THURSDAY EVENING.

* HIGH CONFIDENCE IN CIGS FALLING TO MVFR THEN IFR THURS
  MORNING...AND REMAINING IFR THROUGH THURSDAY EVENING.

* LOW CONFIDENCE IN TIMING OR EXTENT OF LIFR CIGS.

* LOW TO MEDIUM CONFIDENCE IS VIS TRENDS.

KREIN

//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...

FRIDAY NIGHT...VFR. WX NIL.

SATURDAY...VFR. WX NIL.

SUNDAY...RAIN LIKELY.  IFR CONDITIONS POSSIBLE.

MONDAY...CHANCE OF RAIN AND MVFR CIGS EARLY...THEN VFR.

TUESDAY...VFR. WX NIL.

WEDNESDAY...VFR. WX NIL.

KREIN

&&

.MARINE...
320 AM CST

A RIDGE OF HIGH PRESSURE EXTENDS FROM WESTERN ONTARIO TO THE
NORTHERN PLAINS WHILE TWO LOW PRESSURE SYSTEMS DEVELOP...ONE OVER
IOWA AND ANOTHER OVER THE SOUTH HIGH PLAINS. AS THE 2 LOWS
CONSOLIDATE INTO A SINGLE LOW OVER INDIANA TONIGHT...THE HIGH WILL
BUILD INTO THE UPPER MISSISSIPPI VALLEY...LEADNING TO A
STRENGTHENING NORTHERLY GRADIENT OVER THE LAKE...WITH WINDS UP TO
AROUND 30 KT DEVELOPING. ON FRIDAY THE INDIANA LOW WILL MERGE WITH
A RAPIDLY DEEPENING LOW OF THE MID ATLANTIC COAST WHILE THE HIGH
PRESSURE SPREADS OVER THE LAKE. THIS WILL LEAD TO RAPIDLY
DIMINISHING WINDS OVER THE LAKE FOR FRIDAY NIGHT AND SATURDAY.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FREEZING RAIN ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-
     ILZ010-ILZ011-ILZ012-ILZ013-ILZ014 UNTIL 10 AM THURSDAY.

     WINTER WEATHER ADVISORY...ILZ005-ILZ006...4 PM THURSDAY TO 9 PM
     THURSDAY.

IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Feb 7, 6:38 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
638 AM CST THU FEB 7 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
081245-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
638 AM CST THU FEB 7 2013 /738 AM EST THU FEB 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

MIXED PRECIPITATION CONTINUES TO OVERSPREAD THE REGION EARLY THIS
MORNING. WITH TEMPERATURES HOVERING AT OR AROUND 32 DEGREES...THE
ONSET OF PRECIPITATION MAY FALL AS A MIX OF RAIN...FREEZING
RAIN...AND SLEET. THIS MAY LEAD TO HAZARDOUS CONDITIONS FOR THE
MORNING COMMUTE...MAINLY NORTH OF INTERSTATE 80.

TEMPERATURES WILL COOL ACROSS FAR NORTHEAST ILLINOIS THIS
AFTERNOON AND ALLOW PRECIPITATION TO CHANGE OVER FROM RAIN TO A
SLEET AND SNOW MIX BY THE MIDDLE OF THE AFTERNOON. LIGHT SNOW
ACCUMULATIONS ARE EXPECTED ALONG AND NORTH OF A CRYSTAL LAKE TO
WAUKEGAN LINE.

THE THREAT FOR ICE JAMS WILL CONTINUE FOR AREA STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE THREAT FOR ICE JAMS WILL CONTINUE FOR AREA STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-081245-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
638 AM CST THU FEB 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE TONIGHT FOR
THE INDIANA AND ILLINOIS NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AGAIN FOR
FRIDAY AND FRIDAY NIGHT FOR THE INDIANA AND ILLINOIS NEARSHORE
WATERS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-081245-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
638 AM CST THU FEB 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BEACHLER

In the hours before

Special weather statement, Feb 7, 4:59 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
459 AM CST THU FEB 7 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
071300-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
459 AM CST THU FEB 7 2013 /559 AM EST THU FEB 7 2013/

EARLY THIS MORNING...AN AREA OF LIGHT PRECIPITATION IS SPREADING
ACROSS NORTHERN ILLINOIS AND SHOULD SPREAD INTO EAST-CENTRAL
ILLINOIS AND NORTHWESTERN INDIANA BETWEEN 500 AM AND 600 AM CST.
WITH SURFACE TEMPERATURES ACROSS THE AREA RANGING FROM 32 TO 35
DEGREES AT THE SURFACE...THE PRECIPITATION INITIALLY WILL BE A MIX
OF RAIN...SLEET AND SOME PATCHY FREEZING RAIN. BY AROUND 600 AM
CST... THE PRECIPITATION SHOULD BECOME PREDOMINANTLY RAIN...THOUGH
THERE WILL BE A LINGERING CHANCE FOR SOME AREAS OF LIGHT FREEZING
RAIN. THE THREAT FOR FREEZING RAIN WILL COME TO AN END BY AROUND
900 AM CST...WITH RAIN CONTINUING FOR THE REST OF THE MORNING AND
THROUGH THE AFTERNOON HOURS.

THE AREAS OF FREEZING PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES
EARLY THIS MORNING...ESPECIALLY ON LIGHTLY TRAVELED ROADS AND
OVERPASSES. MOTORISTS SHOULD USE CAUTION WHILE DRIVING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

KREIN
Local storm report, Feb 7, 7:52 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
752 AM CST THU FEB 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FREEZING RAIN    3 NE GURNEE             42.41N 87.89W
02/07/2013  E0.00 INCH       LAKE               IL   COCORAHS

            FREEZING RAIN OCCURRING AT REPORT TIME

&&

WDM
Special weather statement, Feb 7, 7:55 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
755 AM CST THU FEB 7 2013

ILZ022-023-033-INZ001-002-010-011-019-071545-
WILL-KANKAKEE-IROQUOIS-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...JOLIET...KANKAKEE...WATSEKA...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
755 AM CST THU FEB 7 2013 /855 AM EST THU FEB 7 2013/

...A WINTRY MIX POSSIBLE THIS MORNING...

AS A BROAD AREA OF PRECIPITATION CONTINUES TO SPREAD ACROSS THE
REGION THIS MORNING...A WINTRY MIX OF PRECIPITATION WILL BE
POSSIBLE. ALTHOUGH THE HEAVIER PRECIPITATION IS CURRENTLY JUST TO
THE WEST ACROSS NORTH CENTRAL ILLINOIS...LIGHT PRECIPITATION IN
THE FORM OF RAIN OR FREEZING RAIN WILL CONTINUE TO MOVE ACROSS
EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. WITH SURFACE
TEMPERATURES AT OR AROUND FREEZING THIS MORNING...EXPECT FREEZING
RAIN TO BE THE MORE LIKELY PRECIPITATION TYPE OBSERVED OVER THE
NEXT COUPLE OF HOURS BEFORE TEMPERATURES SLOWLY RISE THROUGH MID
DAY. THE AREAS OF FREEZING RAIN MAY CAUSE TRAVEL DIFFICULTIES THIS
MORNING...ESPECIALLY ON LIGHTLY TRAVELED ROADS AND OVERPASSES.
NONETHELESS...ALL TRAVELERS SHOULD USE CAUTION THIS MORNING AS
ISOLATED SLIPPERY CONDITIONS COULD STILL DEVELOP.

RODRIGUEZ
Local storm report, Feb 7, 8:51 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
851 AM CST THU FEB 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FREEZING RAIN    LOVES PARK              42.34N 89.01W
02/07/2013  E0.00 INCH       WINNEBAGO          IL   TRAINED SPOTTER

            TRACE OF NEW ICE/GLAZE. SEVERAL ROADS ICE COVERED IN
            WINNEBAGO COUNTY.

&&

WDM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Lake

When
February 7, 10:00 AM CST to February 8, 1:30 AM CST
Where
Lake forecast zone
Reported by
COOP Observer
Coordinates
42.349, -87.862 (the zone’s center; the record gives no point)

Heavy Snow, McHenry

When
February 7, 10:00 AM CST to February 8, 1:30 AM CST
Where
McHenry forecast zone
Reported by
COOP Observer
Coordinates
42.324, -88.452 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435588, 435589.